Alert archive / Oregon / Gale Warnings in 2026

Gale Warning 2, NWS Medford, OR

January 26, 2026

NWS Medford, OR issued this gale warning at Jan 26, 2026, 2:01 AM PST. It took effect at Jan 27, 2026, 4:00 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2026, 2:01 AM PST (10:01 UTC)
In effect from
Jan 27, 2026, 4:00 AM PST
Expired
Jan 27, 2026, 7:56 PM PST
In force
16 hr
Issued by
NWS Medford, OR

The text

As transmitted.

712 
WHUS76 KMFR 261001
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
201 AM PST Mon Jan 26 2026

PZZ350-356-262315-
/O.EXB.KMFR.SC.Y.0008.260127T1200Z-260127T1800Z/
/O.UPG.KMFR.SE.A.0003.260127T1800Z-260128T0600Z/
/O.NEW.KMFR.GL.W.0002.260127T1800Z-260128T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
201 AM PST Mon Jan 26 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST
TUESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt
  with gusts up to 30 kt and steep seas 6 to 9 ft at 8 seconds
  expected. For the Gale Warning, south winds 25 to 35 kt with
  gusts up to 50 kt and very steep seas 9 to 14 ft at 9 seconds 
  expected.

* WHERE...Within 10 NM of shore.

* WHEN...For the Small Craft Advisory, from 4 AM to 10 AM PST 
  Tuesday. For the Gale Warning, from 10 AM to 10 PM PST Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-376-262315-
/O.EXT.KMFR.SC.Y.0008.260127T0600Z-260127T1200Z/
/O.UPG.KMFR.SE.A.0003.260127T1500Z-260128T0600Z/
/O.NEW.KMFR.GL.W.0002.260127T1200Z-260128T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
201 AM PST Mon Jan 26 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY...

* WHAT...For the Small Craft Advisory, south winds 20 to 25 kt
  with gusts up to 35 kt and steep seas 6 to 9 ft at 8 seconds
  expected. For the Gale Warning, south winds 30 to 35 kt with 
  gusts up to 50 kt and seas 10 to 15 ft at 9 seconds expected.

* WHERE...Beyond 10 NM from shore.

* WHEN...For the Small Craft Advisory, from 10 PM this evening 
  to 4 AM PST Tuesday. For the Gale Warning, from 4 AM to 10 PM 
  PST Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
4 follow-up statements
520 
WHUS76 KMFR 262253
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
253 PM PST Mon Jan 26 2026

PZZ370-376-271200-
/O.EXT.KMFR.SC.Y.0008.260127T0000Z-260127T1200Z/
/O.CON.KMFR.GL.W.0002.260127T1200Z-260128T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
253 PM PST Mon Jan 26 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
TUESDAY...

* WHAT...For the Small Craft Advisory, south winds 20 to 25 kt 
  with gusts up to 30 kt and seas 6 to 9 ft at 14 seconds 
  expected. For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 40 kt and seas 12 to 17 ft at 13 seconds expected.

* WHERE...Beyond 10 NM from shore.

* WHEN...For the Small Craft Advisory, until 4 AM PST Tuesday. 
  For the Gale Warning, from 4 AM to 10 PM PST Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-356-271200-
/O.CON.KMFR.SC.Y.0008.260127T1200Z-260127T1800Z/
/O.CON.KMFR.GL.W.0002.260127T1800Z-260128T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
253 PM PST Mon Jan 26 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
TUESDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and seas 5 to 8 ft at 13 seconds 
  expected. For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 40 kt and seas 10 to 15 ft at 13 seconds expected.

* WHERE...Within 10 NM of shore.

* WHEN...For the Small Craft Advisory, from 4 AM to 10 AM PST 
  Tuesday. For the Gale Warning, from 10 AM to 10 PM PST Tuesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
227 
WHUS76 KMFR 271022
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
222 AM PST Tue Jan 27 2026

PZZ370-376-272330-
/O.CON.KMFR.SC.Y.0008.000000T0000Z-260127T1200Z/
/O.CON.KMFR.GL.W.0002.260127T1200Z-260128T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
222 AM PST Tue Jan 27 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 20 to 25 kt with gusts to 30 kt increasing to
  gales 25 to 35 kt with gusts to 45 kt. Steep seas 6 to 10 feet
  becoming very steep and hazardous 12 to 17 ft at 9 seconds. 

* WHERE...Beyond 10 NM from shore.

* WHEN...For the Small Craft Advisory, until 4 AM PST early this 
  morning. For the Gale Warning, until 10 PM PST this evening.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-356-272330-
/O.CON.KMFR.SC.Y.0008.260127T1200Z-260127T1800Z/
/O.CON.KMFR.GL.W.0002.260127T1800Z-260128T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
222 AM PST Tue Jan 27 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt
  with gusts up to 30 kt and seas 5 to 8 ft at 8 seconds expected.
  For the Gale Warning, south winds 25 to 35 kt with gusts up to
  45 kt and seas 10 to 15 ft at 9 seconds expected.

* WHERE...Within 10 NM of shore.

* WHEN...For the Small Craft Advisory, until 10 AM PST this 
  morning. For the Gale Warning, from 10 AM this morning to 10 
  PM PST this evening.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
832 
WHUS76 KMFR 272126
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
126 PM PST Tue Jan 27 2026

PZZ350-356-281200-
/O.CON.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/
/O.NEW.KMFR.SE.W.0004.260128T0600Z-260129T0600Z/
/O.NEW.KMFR.SC.Y.0009.260128T0600Z-260129T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
126 PM PST Tue Jan 27 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...South gales 20 to 30 kt with gusts up to 40 kt and very
  steep and hazardous seas 8 to 12 ft. South winds ease late this
  evening to advisory levels 15 to 25 kt with gusts up to 30 kt.
  Seas remain steep to very steep and hazardous 9 to 12 ft at 10 
  seconds.

* WHERE...All areas through this evening. Very steep seas will
  persist beyond 5 nm from shore and from Port Orford northward.
  Steep seas are expected for all other areas.

* WHEN...For the Gale Warning, until 10 PM PST this evening. For 
  the Hazardous Seas Warning, from 10 PM this evening to 10 PM 
  PST Wednesday. For the Small Craft Advisory, from 10 PM this 
  evening to 10 PM PST Wednesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-281200-
/O.CON.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/
/O.NEW.KMFR.SE.W.0004.260128T0600Z-260129T0600Z/
/O.NEW.KMFR.SC.Y.0009.260128T0600Z-260129T0600Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
126 PM PST Tue Jan 27 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...South gales 25 to 35 kt with gusts up to 45 kt and very
  steep and hazardous seas 10 to 14 ft. South winds ease late 
  this evening to advisory levels 15 to 25 kt with gusts up to 30 
  kt. Seas remain steep to very steep and hazardous 9 to 12 ft at 
  10 seconds.

* WHERE...All areas. Very steep seas will persist for all areas
  north of Gold Beach and beyond 15 nm from shore.

* WHEN...For the Gale Warning, until 10 PM PST this evening. For 
  the Hazardous Seas Warning, from 10 PM this evening to 10 PM 
  PST Wednesday. For the Small Craft Advisory, from 10 PM this 
  evening to 10 PM PST Wednesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-281200-
/O.CON.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/
/O.NEW.KMFR.SE.W.0004.260128T0600Z-260129T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
126 PM PST Tue Jan 27 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST WEDNESDAY...

* WHAT...South gales 25 to 35 kt with gusts up to 45 kt and very
  steep and hazardous seas 10 to 15 ft. South winds ease late this
  evening to advisory levels 15 to 25 kt with gusts up to 30 kt.
  Seas remain steep to very steep and hazardous 11 to 13 ft at 10
  seconds.

* WHERE...All areas.

* WHEN...For the Gale Warning, until 10 PM PST this evening. For 
  the Hazardous Seas Warning, from 10 PM this evening to 10 PM 
  PST Wednesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
334 
WHUS76 KMFR 280356
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
756 PM PST Tue Jan 27 2026

PZZ350-356-376-281700-
/O.CAN.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/
/O.EXT.KMFR.SE.W.0004.260128T0356Z-260129T0600Z/
/O.EXT.KMFR.SC.Y.0009.260128T0356Z-260129T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
756 PM PST Tue Jan 27 2026

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...South gales 15 to 25 kt and steep to very steep and 
  hazardous 8 to 13 ft at 10 seconds.

* WHERE... Very steep seas will persist beyond 5 nm from shore
  from Port Orford northward and for areas from Port Orford to
  Brookings beyond 10 nm from shore. Steep seas are expected for 
  all other areas.

* WHEN...Until 10 PM PST Wednesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ370-281700-
/O.CAN.KMFR.GL.W.0002.000000T0000Z-260128T0600Z/
/O.EXT.KMFR.SE.W.0004.260128T0356Z-260129T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
756 PM PST Tue Jan 27 2026

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST
WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Seas
  remain very steep and hazardous 11 to 14 ft at 10 seconds.

* WHERE...All the area. 

* WHEN...Until 10 PM PST Wednesday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 25, 9:36 PM PST, 4 hours 25 minutes earlier.

Area forecast discussion, Jan 25, 9:36 PM PST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Medford OR
936 PM PST Sun Jan 25 2026

.UPDATE...Aviation Discussion Updated.

&&

.AVIATION...26/06Z TAFs...Overnight, expect areas of LIFR to develop
in valley fog (beginning around 06-09z) in the Umpqua Valley,
including Roseburg, and in the Grants Pass area. These conditions
will persist Monday morning then improve to VFR early Monday
afternoon.  Isolated MVFR is possible along the coast tonight and
Monday morning, with a low chance 15% at North Bend. Elsewhere,
expect VFR through the TAF period.

&&

.MARINE...Updated 800 PM PST Sunday, January 25, 2026...Southerly
winds will gradually increase Monday but winds and seas are expected
to remain below advisory levels. Ahead of front, south winds will
increase further Monday night and Tuesday. Conditions will peak
on Tuesday as the front moves through the waters with winds near
or at gale strength and very steep hazardous seas likely. Models
have trended stronger with the winds and high resolution models
favor winds around 30 to 40 kt over the waters, with strongest
winds beyond 5 nm from shore. We are continuing to monitor this
period and have issued a hazardous seas watch for the waters.
Winds lower Tuesday night. Then, longer period west swell is
expected to build into the waters late Wednesday into Thursday,
peaking at around 13 to 17 ft at 15 seconds.

&&

.PREV DISCUSSION... /Issued 134 PM PST Sun Jan 25 2026/

DISCUSSION (Today through Saturday)...

Key Points:

* Temperatures closer to normal starting today

* Precipitation chances west of the Cascades late Tues. thru Sat.
    - Total amounts generally <0.10" for interior areas
    - Total amounts around 0.50"-1.00" along/near the coast

Further Details:

Temperatures will start to rebound today and through next week with
conditions closer to normal. High clouds will likely increase today
and continue into next week as well. These high clouds may limit our
fog chances for areas that have seen fog each morning across the
Umpqua Basin, lower Rogue Valley, and some other westside valleys.

Middle of next week is still looking like our next chance for
precipitation, albeit very light amounts over the course of several
days. Much of the westside has a very low probability (10%-25%) of
reaching 0.10" in any 6hr timeframe. The coast and areas near the
coast have around 25%-50% for 0.10"/6hrs. Areas along/near the coast
in central to southern Curry County likely to see the higher
rainfall total amounts. Again these amounts are generally light over
the course of several days, but totals across Curry County could end
up being around 0.50"-1.00" over several days. That said, these
precipitation chances/amounts are nothing to write home about, but
certainly a welcome after a dry period across the region. This
pattern is very progressive, and chances are not looking good for
eastside areas to see much--if any--precipitation through this
stretch.

What we need to happen is have the long wave trough which is
consuming much of central and eastern CONUS to break down. This
doesn't look possible anytime soon. Cluster analysis of 500mb
indicates this pattern holding on through Feb 3rd which
essentially favors a ridge over the PacNW. Guidance from the
Climate Prediction Center (as of today) is indicating in their
8-14 day outlook (Feb 2-8) a very strong signal for well above
normal temperatures in addition to a signal for below normal
precipitation. This completely aligns with the cluster analysis,
and may be a telling sign for early parts of February being above
normal for temperatures and overall dry.

-Guerrero

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Hazardous Seas Watch from Tuesday morning
     through Tuesday evening for PZZ350-356.

Small Craft Advisory from 10 PM Monday to 7 AM PST Tuesday for
     PZZ370-376.

     Hazardous Seas Watch from Tuesday morning through Tuesday
     evening for PZZ370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:03 PM PSTHazardous Seas WatchMFR6 hr
Jan 26, 1:09 AM PSTWind AdvisoryMFRJackson42 hr

Nearby

Gale Warnings in Oregon, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.